Alert archive / Maryland / Flash Flood Warnings in 2011

Flash Flood Warning 46, NWS Baltimore/Washington

May 19, 2011Baltimore County, Maryland

NWS Baltimore/Washington issued this flash flood warning at May 19, 2011, 12:22 PM EDT for Baltimore County, Maryland. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2011, 12:22 PM EDT (16:22 UTC)
Expired
May 19, 2011, 3:15 PM EDT
In force
3 hr
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

County Baltimore County, MD

The radar

The Sterling radar (KLWX), 79 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 4.4 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2011-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2011-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
143 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

601 
WGUS51 KLWX 191622
FFWLWX
MDC005-191915-
/O.NEW.KLWX.FF.W.0046.110519T1622Z-110519T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1222 PM EDT THU MAY 19 2011

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN BALTIMORE COUNTY IN NORTHERN MARYLAND...

* UNTIL 315 PM EDT

* AT 1218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  SHOWERS AND THUNDERSTORMS REPEATEDLY MOVING ACROSS WESTERN         
  BALTIMORE COUNTY. RADAR INDICATES OVER AN INCH OF RAIN HAS FALLEN  
  JUST EAST OF BORING...IN THE MCGILL RUN BASIN...IN THE LAST HOUR.  
  AN ADDITIONAL INCH OF RAIN IS POSSIBLE DURING THE NEXT HOUR.

* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN
  INCLUDE LOCHEARN...MILFORD MILL...OWINGS MILLS...RANDALLSTOWN...
  REISTERSTOWN AND WOODLAWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
STERLING VIRGINIA.

&&

LAT...LON 3968 7673 3928 7672 3930 7679 3931 7679
      3931 7681 3932 7687 3936 7689 3970 7680

$$

JE
2 follow-up statements
312 
WGUS71 KLWX 191648
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1248 PM EDT THU MAY 19 2011

MDC005-191915-
/O.CON.KLWX.FF.W.0046.000000T0000Z-110519T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BALTIMORE MD-
1248 PM EDT THU MAY 19 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR
NORTHWESTERN BALTIMORE COUNTY...

AT 1244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A CLUSTER OF SHOWERS AND THUNDERSTORMS MOVING SLOWLY 
NORTHWARD ACROSS WESTERN BALTIMORE COUNTY. RAINFALL OF UP TO TWO 
INCHES CAN BE EXPECTED.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BORING... 
UPPERCO...AND GLYNDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
STERLING VIRGINIA.

&&

LAT...LON 3968 7673 3939 7672 3941 7687 3944 7687
      3970 7679

$$

JE
569 
WGUS71 KLWX 191918
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
318 PM EDT THU MAY 19 2011

MDC005-191928-
/O.EXP.KLWX.FF.W.0046.000000T0000Z-110519T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BALTIMORE MD-
318 PM EDT THU MAY 19 2011

...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHWESTERN BALTIMORE
COUNTY...

THE THREAT OF FLOODING HAS ENDED FOR NOW. HOWEVER...MORE RAIN IS NOW 
DEVELOPING IN THE SAME AREA...SO INTERESTS IN WESTERN BALTIMORE 
COUNTY SHOULD REMAIN ALERT FOR ADDITIONAL RAINFALL TODAY.

LAT...LON 3968 7673 3939 7672 3941 7687 3944 7687
      3970 7679

$$

JE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at May 19, 10:34 AM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, May 19, 10:34 AM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1034 AM EDT THU MAY 19 2011

.SYNOPSIS...
A CUTOFF UPPER LOW OVER EASTERN OHIO VALLEY WILL DRIFT EAST
THROUGH FRIDAY...WITH UNSETTLED WEATHER CONTINUING THROUGH FRIDAY.
HIGH PRESSURE BUILDS IN THIS WEEKEND...THEN SETS UP NEAR FLORIDA
FOR EARLY NEXT WEEK. THE NEXT COLD FRONT LOOKS TO IMPACT THE MID
ATLANTIC THROUGH EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
LATEST WV SAT IMAGERY THIS MRNG SHOWS THE CUTOFF LOW NEAR THE OH-
WV-PA BORDER. THE LOW WILL SLOWLY PROGRESS EWD ALONG THE WV-PA
BORDER TDA. SLY FLOW WILL GRADUALLY TURN MORE SWLY FROM WEST TO
EAST AS THE LOW APPROACHES. SCT SHOWER ACTIVITY THIS MRNG WILL
CONTINUE TO BE LIGHT.

MULTIPLE SHORTWAVE TROUGHS AND DAYTIME HEATING WILL HELP INITIATE
SHOWERS AND THUNDERSTORMS DURING THE AFTN. WHILE SOME BREAKS ARE
EXPECTED TO DEVELOP DURING THE MIDDAY HRS ACROSS CENTRAL VA AND
TOWARD THE CHSPK BAY...CLOUD COVER WILL BE HARD TO SCOUR OUT WITH
THE UPPER LOW MOVING OVERHEAD....WHICH WILL LIMIT DESTABILIZATION
AND SVR WX POTENTIAL. DESPITE THE LIMITED INSTABILITY...MODIFIED
12Z IAD RAOB STILL SHOWS THE POTENTIAL FOR 500 J/KG OF MLCAPE AND
1000 J/KG OF SBCAPE DURING THE PEAK HEATING HRS AS TEMPERATURES
ABOVE THE BOUNDARY LAYER COOL WITH THE APPROACH OF THE UPPER LOW.
SHEAR PROFILES ARE CONSIDERABLY WEAKER THAN YDA...AND WILL
CONTINUE TO WEAKEN AS THE UPPER LOW PROGRESSES EWD. THE MAIN
INDICATOR FOR A FEW STORMS BECOMING STRONG TO POSSIBLY SVR IS THE
LOW FREEZING LVLS...WHICH WILL BE FAVORABLE FOR HAIL FORMATION.
TORNADO POTENTIAL LOOKS EVEN LOWER...ALTHOUGH SFC FLOW MAY STAY
BACKED ALONG THE WRN SHORE AND SHEAR PROFILES WILL BE THE
STRONGEST.

THE PRIMARY WX CONCERN TDA WILL BE FLASH FLOODING. ALTHOUGH PWATS
ARE NEAR OR EVEN SLIGHTLY BELOW THE CLIMATOLOGICAL MEDIAN...SLOW-
MOVING /LESS THAN 20 KT STORM MOTION/ AND BACK-BUILDING /WEAK MBE
VECTORS/ STORMS DEVELOPING IN AN AREA WITH VERY LOW FFG VALUES
COULD RESULT IN LOCALLY HEAVY RAINFALL THIS AFTN/EVE. A FLASH
FLOOD WATCH COVERS THIS THREAT.

ACTIVITY WILL DIMINISH OVERNIGHT AS THE UPPER-LEVEL LOW DEPARTS
TO THE NORTH AND EAST. MIN TEMPS WILL RANGE FROM THE 40S IN THE
POTOMAC HIGHLANDS TO THE NEAR 60 IN BALTIMORE.

&&

.SHORT TERM /FRIDAY/...
UPPER LOW WILL GRADUALLY PUSH EAST TOWARD THE DELMARVA ON FRIDAY.
WILL STILL HAVE VORT ENERGY ROTATING AROUND THE LOW FOR ANOTHER DAY
OF SCATTERED SHOWERS AND THUNDERSTORMS ESPECIALLY IN THE
AFTERNOON. PRECIPITABLE WATERS WILL LIKELY BE AT OR JUST BELOW 1
INCH...BUT STILL COULD BE CONTENDING WITH LOCALLY HEAVY DOWNPOURS.
WHILE CONVECTION ISNT EXPECTED TO BE AS NUMEROUS AND THUS THE
FLASH FLOODING THREAT NOT AS WIDESPREAD...GIVEN LOW FFG IT STILL
WONT TAKE MUCH RAINFALL TO EXACERBATE FLOODING CONCERNS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
THE CLOSED LOW WILL FINALLY MOVE OFF THE NRN MID-ATLANTIC/NEW
ENGLAND COAST FRI NGT. IN ITS WAKE...AN UPPER RIDGE BUILDS EAST
ACROSS THE ERN SEABOARD THIS WEEKEND. SUBSIDENCE UNDERNEATH THE
RIDGE WILL RESULT IN WARMER AND DRIER CONDITIONS THIS WEEKEND.
HIGH TEMPERATURES MAY CLIMB INTO THE 80S BY SUN FOR ONLY THE
SECOND OR THIRD TIME THIS MONTH /DEPENDING ON THE LOCATION/. LATE
SUN...THE UPPER TROUGH AXIS PROGRESSES THRU THE AREA. DURING THIS
TIME...THE GFS/ECMWF PROJECT A SHORTWAVE TROUGH RIDING ATOP THE
RIDGE. TIMING CONFIDENCE OF SHORTWAVE TROUGH IS LOW...SO HAVE
ONLY INTRODUCED LOW CHANCE POPS FOR AREAS WEST OF THE BLUE RIDGE
SUN AFTN AND FOR MOST OF THE CWA SUN NGT.

THE FIRST HALF OF NEXT WEEK...MEDIUM RANGE GUIDANCE SHOW THE UPPER
RIDGE FLATTENING OUT AS A DEVELOPING UPPER TROUGH TRACKS NEAR THE
ERN CONUS-CANADIAN BORDER. THE MID-ATLANTIC REGION WILL BE SITUATED
BETWEEN THE NRN-STREAM TROUGH AND HIGH PRESSURE OVER THE SOUTHEAST
STATES. WHILE THE BEST SYNOPTIC FORCING FOR ASCENT WILL BE LOCATED
FARTHER NORTH...WEAK SHORTWAVE DISTURBANCES WILL BRING LOW CHANCES
FOR SHOWERS AND STORMS...ESPECIALLY DURING THE PEAK HEATING HRS.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
VFR/MVFR CIGS WILL IMRPOVE BY THE LATE MRNG. ANOTHER ROUND OF SHRA
AND TSRA IS EXPECTED DURING THE AFTN AND EVE. LOCALLY HEAVY RAIN
FROM TSTMS COULD BRIEFLY LOWER CIGS/VSBYS TO MVFR/IFR CAT.
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME DUE
EXTENSIVE CLOUD COVER...BUT A FEW STORMS COULD PRODUCE HAIL.

UPPER LOW WILL PRODUCE MORE SCATTERED SHOWERS AND THUNDERSTORMS FOR
FRIDAY...MAINLY IN THE AFTERNOON AND EVENING. IMPROVING CONDITIONS
ARE EXPECTED FRI NGT INTO THE WEEKEND AS HIPRES BUILDS INTO THE
MID-ATLANTIC STATES.

&&

.MARINE...
LIGHT WINDS UNDER 10 KT TDA AND TNGT AS AN UPPER LOW APPROACHES
FROM THE WEST. SHOWERS AND T-STORMS WILL DEVELOP ONCE AGAIN THIS
AFTERNOON AND EVENING. SOME T-STORMS WILL BE CAPABLE OF PRODUCING
GUSTY WINDS AND HAIL. HOWEVER...WIDESPREAD SEVERE T-STORMS ARE NOT
EXPECTED.

HIGH PRESSURE BUILDS IN FOR THE WEEKEND WHICH FAVORS A GENERALLY DRY
FORECAST AND WINDS BELOW SCA THRESHOLDS.

&&

.HYDROLOGY...
EXTENDED AREAL FLOOD WRNG AS A RESULT OF NUMEROUS ROAD CLOSURES
STILL BEING REPORTED ACROSS ERN WV AND THE SHNANDOAH VALLEY THIS
MRNG...EVEN THOUGH APPRECIABLE RAIN HAS NOT FALLEN SINCE YDA EVE.

MEANWHILE ON THE POTOMAC...SEVERAL POINTS WILL REMAIN IN FLOOD
WITH PAW PAW AND HARPERS FERRY CURRENTLY IN MINOR FLOOD STAGE AND
POINT OF ROCKS CURRENTLY IN MODERATE CATEGORY. THE ONLY ADDITIONAL
SITE FORECASTED TO REACH MINOR FLOOD STAGE TDA THRU FRI IS LITTLE
FALLS.

IN ADDITION...FLASH FLOOD GUIDANCE REMAINS LOW AND WITH MORE
SHOWERS/THUNDERSTORMS EXPECTED TODAY IT WON/T TAKE MUCH TO BRING
FLASH FLOODING PROBLEMS FOR SOME AREAS. THEREFORE...FLASH FLOOD
WATCH HAS BEEN ISSUED.

&&

.TIDES/COASTAL FLOODING...
WASHINGTON CHANNEL/HARBOR AND ALEXANDRIA HAS REACHED MODERATE
COASTAL FLOODING DURING THE HIGH TIDE THIS MRNG. WATER LEVELS WILL
CONTINUE TO RISE TODAY DUE TO FRESH WATER COMING DOWN FROM THE
POTOMAC RIVER. WATER LEVELS WILL LIKELY BE EVEN A BIT HIGHER THIS
AFTERNOON THROUGH TONIGHT AS THE POTOMAC RIVER CRESTS. BASED ON A
LITTLE FALLS CREST OF 10.8 FT TNGT AND POSITIVE TIDAL ANOMALIES
AROUND 1 FT...WATER LEVELS ARE EXPECTED TO PEAK AT 8-9 FT AT
WASHINGTON HARBOR DURING HIGH TIDE TNGT AND FRI. ELEVATED WATER
LEVELS WILL CONTINUE THROUGH FRIDAY AND POSSIBLY INTO FRIDAY
NIGHT...BUT MAY FALL TO ADVISORY LVL. A COASTAL FLOOD WARNING IS
IN EFFECT THROUGH FRIDAY FOR THE UPPER TIDAL POTOMAC RIVER NEAR
WASHINGTON DC AND ARLINGTON/ALEXANDRIA.

ELSEWHERE...TIDAL STAGES HAS REACHED ADVISORY LVL DURING THIS
MRNGS HIGH TIDE. THE FLOW WILL REMAIN WEAK THIS AFTERNOON AND
WITH THE MIN HIGH TIDE EXPECTED...WATER LEVELS WILL LIKELY REMAIN
BELOW THRESHOLDS FOR MINOR COASTAL FLOODING.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH THROUGH THIS EVENING FOR DCZ001.
     COASTAL FLOOD WARNING UNTIL 6 PM EDT FRIDAY FOR DCZ001.
MD...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MDZ003>007-009>011-
     013-014-016>018-501-502.
     COASTAL FLOOD ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR
     MDZ007-011-013-014-016>018.
VA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR VAZ025>031-036>040-
     042-050>057-501>504.
     COASTAL FLOOD ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR
     VAZ052-053-055-057.
     COASTAL FLOOD WARNING UNTIL 6 PM EDT FRIDAY FOR VAZ054.
WV...FLASH FLOOD WATCH THROUGH THIS EVENING FOR WVZ050>053-055-
     501>506.
MARINE...NONE.

&&

UPDATE...KLEIN
PREV DISC...BJL/BPP
Hazardous weather outlook, May 19, 12:05 PM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1205 PM EDT THU MAY 19 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
201000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1205 PM EDT THU MAY 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE OUTLOOK AREA THIS
AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS WILL BE CAPABLE
OF PRODUCING HEAVY RAINFALL. PLEASE REFER TO THE LATEST HAZARD
MESSAGE /FFALWX/ FOR FURTHER DETAILS.

A FEW THUNDERSTORMS MAY ALSO BECOME STRONG TO SEVERE. THE PRIMARY
THREAT WILL BE LARGE HAIL.

A COASTAL FLOOD WARNING IS IN EFFECT FOR ALEXANDRIA AND
WASHINGTON DC THROUGH TONIGHT DUE TO ELEVATED WATER LEVELS. PLEASE
REFER TO THE LATEST HAZARD MESSAGE /CFWLWX/ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE COASTAL FLOOD WARNING CONTINUES THROUGH FRIDAY FOR WASHINGTON
DC AND ALEXANDRIA DUE TO FRESHWATER IMPACTS FROM THE POTOMAC
RIVER. MINOR TO MODERATE COASTAL FLOODING MAY CONTINUE INTO FRIDAY
NIGHT AND PART OF SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. PLEASE RELAY ANY
HAIL...WIND...FLOOD AND COASTAL FLOOD REPORTS TO THE NATIONAL
WEATHER SERVICE IN STERLING.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-201000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
1205 PM EDT THU MAY 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE OUTLOOK AREA LATE THIS
MORNING THROUGH THIS EVENING. SHOWERS AND THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING HEAVY RAINFALL. PLEASE REFER TO THE LATEST
HAZARD MESSAGE /FFALWX/ FOR FURTHER DETAILS.

A FEW THUNDERSTORMS MAINLY EAST OF THE BLUE RIDGE MAY ALSO BECOME
STRONG TO SEVERE. THE PRIMARY THREAT WILL BE LARGE HAIL.

ADDITIONAL MINOR TO MODERATE RIVER FLOODING WILL CONTINUE ALONG
THE POTOMAC RIVER. PLEASE REFER TO THE LATEST RIVER FLOOD MESSAGES
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

RIVER FLOODING IS EXPECTED TO CONTINUE ALONG THE LOWER POTOMAC
RIVER FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. PLEASE RELAY ANY
HAIL...WIND...FLOOD AND COASTAL FLOOD REPORTS TO THE NATIONAL
WEATHER SERVICE IN STERLING.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 8:47 PM EDTSpecial Weather StatementLWXAllegany28 min
May 18, 10:42 PM EDTSpecial Weather StatementLWXFrederick18 min
May 19, 1:56 AM EDTSpecial Weather StatementLWXHarford34 min
May 19, 4:36 AM EDTFlash Flood WatchLWXAllegany, Anne Arundel, Baltimore, Calvert, Carroll, Charles and 5 more14 hr
May 19, 1:27 PM EDTSpecial Weather StatementLWXCity of Baltimore33 min
May 19, 3:07 PM EDTSpecial Weather StatementLWXAnne Arundel38 min
May 19, 3:42 PM EDTSpecial Weather StatementLWXAnne Arundel33 min
May 19, 4:02 PM EDTSpecial Weather StatementLWXCity of Baltimore28 min
May 19, 4:15 PM EDTSpecial Weather StatementLWXBaltimore, Harford, City of Baltimore30 min
May 19, 4:34 PM EDTSevere Thunderstorm WarningLWXBaltimore, Harford41 min
May 19, 5:15 PM EDTSpecial Weather StatementLWXHarford30 min
May 19, 6:17 PM EDTSpecial Weather StatementLWXCity of Baltimore28 min
May 19, 6:41 PM EDTSpecial Weather StatementLWXCity of Baltimore34 min
May 19, 6:55 PM EDTSpecial Weather StatementLWXFrederick35 min
May 19, 7:15 PM EDTSpecial Weather StatementLWXMontgomery30 min
May 19, 7:22 PM EDTSevere Thunderstorm WarningLWXFrederick, Howard, Montgomery38 min

Nearby

Flash Flood Warnings in Maryland, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.